Alert archive / Maine / Gale Warnings in 2011

Gale Warning 8, NWS Gray, ME

February 12, 2011

NWS Gray, ME issued this gale warning at Feb 12, 2011, 4:54 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 4:54 PM EST (21:54 UTC)
Expired
Feb 13, 2011, 2:43 AM EST
In force
10 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WHUS71 KGYX 122154
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
454 PM EST SAT FEB 12 2011

ANZ150-152-154-130900-
/O.UPG.KGYX.SC.Y.0019.000000T0000Z-110213T1200Z/
/O.NEW.KGYX.GL.W.0008.110212T2154Z-110213T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
454 PM EST SAT FEB 12 2011

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

WEST NORTHWEST WINDS WILL GUST UP TO 40 KNOTS THROUGH 4 AM. SEAS
WILL RUN 4 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-131200-
/O.CON.KGYX.SC.Y.0019.000000T0000Z-110213T1200Z/
PENOBSCOT BAY-CASCO BAY-
454 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

WEST NORTHWEST WINDS OF 10 TO 20 KNOTS WITH GUSTS OF 25 TO 30
KNOTS ARE EXPECTED THROUGH THE NIGHT SEAS WILL RUN 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE
EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
956 
WHUS71 KGYX 130743
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
243 AM EST SUN FEB 13 2011

ANZ150-152-154-132300-
/O.CAN.KGYX.GL.W.0008.000000T0000Z-110213T0900Z/
/O.EXB.KGYX.SC.Y.0019.000000T0000Z-110215T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
243 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE AGAIN TODAY AND
TONIGHT...GUSTING TO 20 TO 30 KT. BY MONDAY...WINDS WILL BE
GUSTING IN THE 35 KT RANGE. SEAS WILL CONTINUE TO GRADUALLY BUILD
TO 5 TO 8 FT BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE
EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-132300-
/O.EXT.KGYX.SC.Y.0019.000000T0000Z-110215T0000Z/
PENOBSCOT BAY-CASCO BAY-
243 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. 

WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE
THROUGH MONDAY...GUSTING TO 25 TO 30 KT. SEAS WILL CONTINUE TO
GRADUALLY BUILD...REACHING TO 4 TO 7 FT BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS ARE
EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 12, 2:53 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 12, 2:53 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
253 PM EST SAT FEB 12 2011

.SYNOPSIS...
HIGH PRESSURE WILL QUICKLY CROSS THE AREA TONIGHT...WITH A WARM
FRONT PUSHING NORTHWARD INTO THE REGION ON SUNDAY. LOW PRESSURE
WILL TRACK EASTWARD ALONG THE CANADIAN BORDER ON MONDAY...FOLLOWED
BY A COLD FRONT MONDAY NIGHT. COLD HIGH PRESSURE BUILDS IN ON
TUESDAY BUT A WARM UP BEGINS BY MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHARP SHORTWAVE TROUGH TRACKING ACROSS THE AREA AT THIS
TIME...WITH A SURFACE COLD FRONT AS WELL. A FEW SNOW SHOWERS HAVE
BEEN OCCURRING OVER THE MOUNTAINS BUT THE COASTAL PLAINS HAVE BEEN
PRIMARILY DRY. NARROW CONVECTIVE BAND OF SNOW WHICH ORIGINATED
OVER LAKE ONTARIO HAS DRIFTED AWAY FROM THE LAKE IN THE WESTERLY
FLOW. IT MAY MAKE ITS WAY INTO SOUTHERN NEW HAMPSHIRE THIS
AFTERNOON...LEADING TO A QUICK INTENSE SNOW SHOWER. SOME LIGHTNING
HAS BEEN NOTED WITH IT ACROSS NEW YORK STATE INDICATING THAT
SNOWFALL RATES COULD BE PRETTY INTENSE BUT SHORT LIVED. AS IT MOVES
FURTHER EAST EXPECT THAT THIS WILL WEAKEN BUT COULD PRODUCE
LOCALLY UP TO AN INCH OR TWO OF ACCUMULATION IF IT DOES CROSS
SOUTHERN NEW HAMPSHIRE.

ANY SNOW SHOULD COME TO AN END THIS AFTERNOON AS SUBSIDENCE ON THE
BACK SIDE OF THE SHORTWAVE HELPS TO CLEAR THINGS OUT. HIGH
PRESSURE IN PLACE TONIGHT WILL ALLOW TEMPERATURES TO DROP QUICKLY.
HOWEVER...CLOUDS WILL BEGIN TO RETURN BY MORNING...SO LOW
TEMPERATURES MAY NOT BE AS COLD AS THEY OTHERWISE WOULD BE. LOWS
SHOULD RANGE FROM THE TEENS NEAR THE COAST TO BELOW ZERO IN THE
MOUNTAIN VALLEYS.

&&

.SHORT TERM /SUNDAY/...
ELONGATED TROUGH OF LOW PRESSURE OVER THE GREAT LAKES BEGINS TO
IMPACT OUR AREA ON SUNDAY AS A WARM FRONT CROSSING FROM SOUTH TO
NORTH. COULD SEE SOME LIGHT SNOW SHOWERS WITH THIS...ESPECIALLY TO
THE NORTH. BUT DO NOT EXPECT MUCH ACCUMULATION AS MOISTURE WILL BE
LIMITED AND LIFT IS NOT STRONG. TEMPERATURES ARE ABLE TO RISE INTO
THE 20S AND LOW 30S AGAIN SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LARGE SCALE 500MB PATTERN IN TRANSITION AT THE START OF LONG
RANGE...BUT TRANSITIONS TO LONG WAVE OMEGA TYPE PATTERN WITH BROAD
RIDGING ACROSS ERN 2/3 OF CONUS FOR MID-LAKE WEEK. SO...AFTER A
THREAT FOR SOME PRECIP SUNDAY NIGHT INTO MONDAY...THINGS LOOKS
FAIRLY QUIET...WITH A NOTICEABLE WARM UP LATE IN THE WEEK.

PROGRESSIVE...BUT NEG TILTING...500MB WAVE TRANSITS NERN US MONDAY
...ALTHOUGH BEST FORCING LOOKS TO REMAIN OVER NRN HALF OF CWA SUN
NIGHT INTO MONDAY. THEREFORE...SFC LOW LOOKS TO TAKE A MORE NRN
TRACK TAKING ACROSS NRN NH AND CENTRAL ME...AND BEST BET FOR
PRECIP WOULD BE ALONG AND NORTH OF THE SFC LOW...WHERE SEVERAL
INCHES OF MAINLY SN ARE POSSIBLE. ACROSS SRN NH AND THE COASTAL
PLAIN OF ME...A PERIOD OF LT RAIN AND/OR SNOW IS POSSIBLE...AS
MONDAYS MAXES CLIMB ABOVE FREEZING. ANY ACCUMS IN THIS AREA WILL
BE LIGHT.

EXPECT ONE BRIEF SHOT OF COLD AIR BEHIND THIS SYSTEM MON NIGHT
INTO TUE NIGHT...UNDER MAINLY CLEAR SKIES. THIS WILL BE FOLLOWED
BY MODERATING TEMPS ON WED...WITH TEMPS RISING TO ABOVE NORMAL FOR
THE LATTER PART OF THE WEEK...PROBABLY LOOKING AT HIGHS IN THE 40S
ALONG THE COAST AND IN THE 30S IN THE MTNS. NO SIGNIFICANT PRECIP
EVENTS ARE EXPECTED...IN FACT THE PRESENCE OF WEAK RIDGING ALOFT
SHOULD KEEP THINGS MOSTLY DRY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...THERE IS A CHANCE FOR SNOW SHOWERS THIS
AFTERNOON...BUT EXPECT MOST AREAS TO STAY DRY. THE MOST LIKELY TAF
SITES TO BE AFFECTED WITH IFR CONDITIONS IN THESE SNOW SHOWERS ARE
LEB AND CON. OTHERWISE GRADUALLY CLEARING CONDITIONS TONIGHT WITH
A PERIOD OF STRONGER WIND GUSTS TO 15 TO 20 KTS EXPECTED LATE THIS
AFTERNOON THROUGH THIS EVENING. WINDS SHOULD SUBSIDE LATE TONIGHT.

LONG TERM...A PERIOD OF MVFR CIGS IS EXPECTED SUN NIGHT INTO
MONDAY...WITH POSSIBLE PERIODS OF IFR VIS IN RA/SN.
OTHERWISE...VFR IS EXPECTED.

&&

.MARINE...
SHORT TERM...AS COLD FRONT CROSSES THE WATERS THIS EVENING...WINDS
WILL STRENGTHEN OUT OF THE WEST BEHIND IT. GUSTS TO 35 KT ARE
POSSIBLE OVER THE WATERS BUT DO NOT EXPECT THESE TO LAST LONG.
SMALL CRAFT ADVISORY IN EFFECT THROUGH TONIGHT. WINDS SHOULD
SUBSIDE BY MORNING.

LONG TERM...SCA TO BORDERLINE GALES EXPECTED MON NIGHT INTO
TUES...WITH SEAS STAYING A FEW FEET EITHER OF 5 FT OUTSIDE THE
BAYS RIGHT THRU MID WEEK.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ150>154.

&&

SYNOPSIS...KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
Hazardous weather outlook, Feb 12, 2:43 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
243 AM EST SAT FEB 12 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-130745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
243 AM EST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-130745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
243 AM EST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.